Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 17, 2017, 9:09 PM CDT for Pulaski County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2017, 9:09 PM CDT (02:09 UTC)
- Expired
- Apr 18, 2017, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 14 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WGUS54 KLZK 180209 FFWLZK ARC119-180500- /O.NEW.KLZK.FF.W.0003.170418T0209Z-170418T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Little Rock AR 909 PM CDT MON APR 17 2017 The National Weather Service in Little Rock has issued a * Flash Flood Warning for... Northeastern Pulaski County in central Arkansas... * Until midnight CDT * At 905 PM CDT, local law enforcement officials reported several roads and underpasses were flooded due to 2 to 3 inches of rain occurring over the last hour. The showers producing this heavy rain are moving very slowly to the north. As such, ongoing flash flooding is likely to continue for the next few hours. * Some locations that will experience flooding include... Jacksonville... Little Rock AFB... Gravel Ridge... Macon... LAT...LON 3493 9211 3486 9210 3486 9217 3493 9219 $$ 64
1 follow-up statement
590 WGUS74 KLZK 180324 FFSLZK Flash Flood Statement National Weather Service Little Rock AR 1024 PM CDT MON APR 17 2017 ARC119-180500- /O.CON.KLZK.FF.W.0003.000000T0000Z-170418T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pulaski AR- 1024 PM CDT MON APR 17 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN PULASKI COUNTY... At 1015 PM CDT, Showers responsible for heavy rains and flash flooding had moved north of the warned area. However, doppler radar estimates 4 to 5 inches of rain have occurred over areas immediately north of downtown Jacksonville and east of the Little Rock Air Force Base over the last 3 hours. Despite precipitation ending, it will take some time for this water to disperse and thus flooding is likely to continue. Some locations that will experience flooding include... Jacksonville... Little Rock AFB... Gravel Ridge... Macon... LAT...LON 3493 9211 3486 9210 3486 9217 3493 9219 $$ 64
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 8:10 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 17, 8:10 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 810 PM CDT Mon Apr 17 2017 .UPDATE... Areas of precipitation developed over central Arkansas during the past few hours but are already showing some signs of dissipating. A subtle upper level feature can be made out just to the north of the metro based on the way the precipitation is moving around it and aided by a frontal boundary draped across central Arkansas. Pops updated for this increase in precipitation and then adjusted downward for tonight as daytime heating wanes and front continues to sag to the south. Will hold onto patchy fog tonight but if skies do clear out more than expected,this will likely lead to dense fog formation. Temperatures and dew points also tweaked based on current trends. All updates out. && .PREV DISCUSSION...(ISSUED 644 PM CDT Mon Apr 17 2017) AVIATION... Scattered showers and isolated thunderstorms continue across mainly central sections but are expected to dissipate in the next few hours. Weak high pressure will build over the area with generally light winds expected. As such, fog will develop at most terminals overnight. MVFR conditions will predominate through most of the period with occasional IFR ceilings and visibility towards morning. Conditions will improve Tuesday afternoon. PREV DISCUSSION...(ISSUED 301 PM CDT Mon Apr 17 2017 ) SHORT TERM...Tonight Through Wednesday Night Regional radars show areas of very light rain falling from far northeast Arkansas back to the southwest across north central Arkansas and ending near Danville. There were some heavier isolated showers near Mountain Home and scattered thunderstorms were still ongoing over far southeast Arkansas. Water vapor satellite imagery showed a couple of strong shortwave troughs with one over the northern CONUS Rockies and the second over northern Mexico moving towards deep south Texas. Imagery over Arkansas was cluttered with convective debris with no obvious shortwave trough or ridge over the state. For tonight...raw model output indicates that scattered showers and thunderstorms will redevelop over parts of northern and central Arkansas by this evening with some persisting through midnight. Kept some low POPs in the forecast to account for this...but this solution seems a bit aggressive for model guidance with short term infrared and visible satellite imagery showing little evidence of lift/cooling cloud tops in this area. However cloud cover from earlier storms makes a high confidence diagnosis difficult so kept a 20 to 30 percent chance of rain in the forecast for most areas this evening and overnight. By early Tuesday morning...most model guidance agrees that a weak area of high pressure at the surface will build over the state allowing winds to calm and causing precipitation chances to diminish towards zero for the northern and central portions of the state. This weak area of high pressure is expected to remain along the AR/MO border as it moves east...bringing a weak frontal boundary over southern Arkansas. This boundary may provide a source of weak isentropic lift and frontogenetic forcing from tonight through Tuesday afternoon...so left a small chance of rain in the forecast across southern Arkansas to account for this lift. Across northern and central Arkansas...high pressure will result in nearly calm winds...which may lead to patchy...dense fog around sunrise. Went ahead with some patchy fog in the forecast to account for this...but may have to increase dense fog coverage and consider a dense fog advisory if clouds clear out more than expected. For Tuesday afternoon...with the weak frontal boundary in place... models are once again advertising convection across southern Arkansas. If the boundary is diffuse this may not pan out. Without any true upper level support or lift to speak of...kept the forecast on the lower side of guidance and only went with 20 to 30 POPs for most locations. Weak winds aloft should keep any threat of severe weather out of the forecast on Tuesday if thunderstorms develop across the southern portion of the state. Wednesday...As upper level troughing gets stronger over the northwestern CONUS...weak ridging aloft is expected over Arkansas on Wednesday. The boundary over southern Arkansas is expected to be completely dissipated by that time...and with weak ridging aloft expect conditions to remain dry. Highs on Wednesday are expected to climb into the lower to mid 80s for most areas Wednesday afternoon...but will remain cooler on Tuesday due to cloud cover holding in place for much of the day. Cavanaugh LONG TERM...Thursday Through Monday Primary focus during the extended term will be on a frontal boundary that will drop down and stall out across the area. Models are in fairly good agreement on bringing the front down into the NW part of the state early Thursday, and slowly bringing it down across the area through Friday morning. Exactly how far south the boundary will get remains questionable; GFS generally wants to bring it well into south AR, while the Canadian model, for example, only brings it into central AR. Regardless, the frontal boundary will be a focal point for convection. By late Friday into early Saturday a surface low will take shape over the southern Plains, and will move the boundary back to the north. Behind the surface low another, stronger cold front will sweep into the state from the west and northwest. Depending on the location of the low, the timing of the system, and just how far the warm front moves north - this could present a set up for severe weather across the area on Saturday. Above the surface the models bring a fairly vigorous upper low across the northern AR / southern MO area. In some model runs it appears that a broad portion of the area could end up under the left exit region of the jet, which would further the chances of severe weather. After the upper low passes and the surface high settles in, a meridional flow pattern will set in place across the region. This should set up the area for daily highs in the 60's to lower 70's from Sunday thru Tuesday, with overnight lows returning to the 40's and 50's. && .LZK Watches/Warnings/Advisories...NONE. && 56
Hazardous weather outlook, Apr 17, 5:40 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook...updated National Weather Service Little Rock AR 540 PM CDT Mon Apr 17 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 540 PM CDT Tue Apr 18 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Scattered showers and thunderstorm continue across parts of the state at this time but severe weather is not expected. The majority of the precipitation will dissipate shortly after sunset. Areas of fog, locally dense, will be possible overnight. Please exercise caution and be aware of areas where visibility is reduced. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong thunderstorms could be possible late this week or early in the weekend, as a cold front moves across Arkansas. However, at this time, forecast details are uncertain. Continue to monitor the latest outlooks from your NWS office. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46/57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:09 PM CDT | Special Weather Statement | LZK | Lincoln | 51 min |
| Apr 18, 4:19 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 26 min |
| Apr 18, 4:34 PM CDT | Special Weather Statement | LZK | Arkansas | 26 min |
| Apr 18, 4:38 PM CDT | Flash Flood Warning | LZK | Drew | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.